Homeopathy :: The effect of the infinite dose

The science of homoeopathy is based on the trio of similimum, single and minimum. The minimum stands for the infinitely small dose of the homoeopathic medicine chosen on the lines Hahnemann suggested.

The homoeopathic medicines in such a small dose do wonders and CURE the most chronic and complicated natural diseases. Hahnemann defined the word CURE in Aphorism 2 of his Organon of medicine. Every homoeopathic physician who follows the basic rules of homoeopathy found out and explained by Hahnemann in his practice meets this truth.

The homoeopathic Materia Medica has been constructed on the facts/symptoms revealed through actual provings i.e. the potentized medicinal substances in infinitely small doses have produced morbid symptoms in healthy and sensitive persons. Therefore, the rule is ‘because it (a medicine) causes, so it cures’ and inversely ‘when it causes it can cause also’ is also true.

During our practice of homoeopathy we meet with CURES but some times we meet with some very sensitive patients and then we encounter with AGGRAVATIONS too, sometimes in our own patients and sometimes in patients of other homoeopathic physicians.

Though Hahnemann has explained medicinal aggravation in his Organon of Medicine as follows:

‘This slight homoeopathic aggravation during the first hours – a very good prognostic that the acute disease will most probably yield to the first dose – is quite as it ought to be, as the medicinal disease must naturally be somewhat stronger than the malady to be cured if it is to overpower and extinguish the latter, just as a natural disease can remove and annihilate another one similar to it only when it is stronger than the latter (#43-48).'(Aphor. 158)

This kind of Aggravation is always favorable, but we sometimes meet the Aggravation caused by too strong or too large a dose. The sensitivity of every individual varies greatly. Therefore, some patients respond well to the few globules given as a dose (the writer uses only three or globules of No. 10 size saturated in the potentized medicine in each dose) while some other patients start responding after repetition of such doses a number of times.

Hereunder I am giving some instances of AGGRAVATION I have met in my practice as well as in cases of others:

1) It was in 1980 that a man came to me with the lids of both the eyes full of styes. He told me that he had tendency of recurring styes coming up one after the other, but he had never more than one at a time previously. A hobbyist suggested him Staphysagria 30. The fellow (patient) took the doses indiscriminately, within a period of two weeks he consumed four 5 ml. bottles full of globules saturated in the medicine. Now, in place of getting well the speed of recurring of the styes greatly enhanced. When he sought my help his all the lids of both eyes were densely studded with the styes some of them suppurating and some were in the process of developing.
I asked him to be patient and gave him Camphora 30 few doses (as described above) to be taken t. d. s. and wait; within ten days all the styes vanished permanently.

2) About twenty years back a gentleman was suffering from acute sore mouth for about three days; whole of his mouth was raw and painful. Being out of station and busy he could not take any medicine. On his coming back he directly came to my clinic. I prescribed him Carbolicum acidum 30 as indicated, to be taken t. d. s. Next report came that he was feeling better and asked for more medicine. I sent six more doses of the same medicine. But, on the next day the gentleman came himself complaining that after two more doses his mouth had become worse than it was before taking the medicine. These two doses proved too large for him and aggravated the trouble. Now I gave him six potions of placebo to be taken six hourly. After twenty-four hours the gentleman came to thank me that his mouth is almost normal.

3) In 1984 a gentleman was reading ‘The Twelve Tissue Remedies’ by W. Boericke. During that period he was feeling some complaint in his gums the symptoms of which resembled with the symptoms of Calcarea fluor. He asked me if he could try the same I consented. When he took the third dose of Calcarea fluor 6X (4 tabs. a dose) he felt much aggravation in his trouble. I advised him to stop the medicine. Within next two days he was feeling normal. After about a month remembering the incident I asked the gentleman to try the medicine once more. And lo! After three doses the old complaint of his gums flared up again and after stopping the medicine he again felt normal within twenty-four hours.

4) In 1983 a man about 40 years old had an attack of coryza. His symptoms indicated Bryonia. I gave him Bryonia 30 six doses t. d. s. he felt better next day I repeated six doses but after second dose from these doses aggravated his coryza promptly. Further medicine was stopped, by next day he was perfectly well.

5) On 7 – 9 – 1997 I was called to see a girl aged 13 years who was suffering from an acute inflammatory skin eruption with great itching and burning. Her lips were enormously swollen, eye lids also swollen, whole face was puffy with military eruption in patches, dark and rough, there was much burning in the eruptions. She also had such patches on arm, trunk, thighs and legs. The skin was much swollen at the sites of the eruptions.
– Her skin was very dry it used to become absolutely rough and dry soon after applying oil
– Itching and burning was intense and very distressing. Hot application >.
She was under homoeopathic treatment for skin eruption and whole of this condition came up after this treatment. It could not be known that what the homoeopathic physician was giving her. The aggravation was very severe. On the basis of the modality I prescribed her Arsenicum alb. 30, two doses at 24 hours interval. She felt great relief overnight.
The whole aggravation was thus controlled in a short time with Arsenicum alb. 30 using it watchfully at long intervals. Then as follow up other medicines, as the symptoms demanded, were prescribed. Gradually the chronic eruption improved to almost normal state. After that she left the city to stay with her father at a distant place.

6) I also know a case of severe aggravation which is related hereunder. Long ago a gentleman one of my acquaintances, one day called me to see his condition. On seeing him I saw that he has weeping eruption all over his body, though it had receded somewhat, yet he was covered from the eruption from top to toe with much swelling of the whole skin. There was not a spot free of eruption on the body where even the tip of the finger could be placed. He told me that he was under the treatment of a very senior and knowledgeable homoeopathic physician of the city. Previously the eruption was very alarming and violently running. The patient was not aware of the medicine he was given. At that time I did not dare to give him any medicine. Therefore I suggested him to meet the physician and ask him about the prescription. But, in place of meeting the homoeopath he went to the allopathic skin specialist.
After a few days of seeing the above gentleman I happen to meet the senior homoeopathic physician who treated the above patient. In the course of the talk he told me about the aggravation and revealed that he prescribed Graphites 6 to a person and it worked very violently resulting in violent eruption.

That is why the masters have advised the practitioners of homoeopathy to be very observant while treating a patient. When the homoeopathic physician leaves the doses on the patient by giving him/her the name of the medicine or giving vialfuls of the potentized globules or dilutions he is leaving the patient exposed for AGGRAVATION, because, the patients normally do not know the power of the infinitesimal. They may take the doses at their own will and thus creating possibility of bad name for the science and art of CURE.

‘Doon Ratna’ Dr. S. K. MAMGAIN Gold Medalist
MAMGAIN HOMOEO CLINIC
218, D. L. Road, DEHRA DUN – 248 001
Phone No. 91 135 2656578 ?
E-mail: drmamgain@vsnl.net


Do NOT follow this link or you will be banned from the site!